The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

major rash 7 months AFTER last Opdivo treatment very puzzling.

Forums General Melanoma Community major rash 7 months AFTER last Opdivo treatment very puzzling.

  • Post
    Jud Keith
    Participant
      7 months after my last Opdivo treatment a very severe rash came up on my legs and my feet and  almost over night my feet and legs became swollen. I only had a itchy rash during my 12 months of Opdivo treatments which wasn’t too bad but this rash is much worse and the swelling is very worrisome. My oncologist thinks the rash is Dermatology related and not from the Opdivo treatments that stopped 7 months ago. Has anyone ever had a much worse rash appear AFTER the treatments ended 7 months earlier?

      .

    Viewing 4 reply threads
    • Replies
        caman
        Participant
          Hi,  did you get your covid shot recently?  I’m asking because I got ALL of my side effects from immunotherapy starting with my first shot of the vaccine and the side effects escalated with my second shot,  including Rash.  Not saying we should not get the vaccine,  but it is troubling.
          Jud Keith
          Participant
            Thank you for the thought that my COVID 19 shots might be playing a part in my sudden rash and swelling after my treatments stopped seversl months earlier. I had not given any thought to that possibility since my first Pfizer shot was 1/15/21 and my second, and last, shot was 2/5/21. The bad rash and swelling started around June 14/15, approximately 4 months after my second shot. But now I think there maybe a definite connection even with the 4 months factored in. In the last couple of days the swelling has gone down considerably but the rash is still very severe and doesn’t seem to be lessening. At least it doesn’t itch and it isn’t painful- it just looks terrible. They did put me on 40mg of Prednosone a day and that may be why the swelling has gone down some. Thank you again for this idea. I think you may have hit on a very likely posibility which I had not considered.
            gopher38
            Participant
              Hello.  My last reply to this disappeared, so I’m going to try a shorter one.  I had a very similar reaction (intense rash on torso six months after stopping opdivo; much more intense than anything I experience during opdivo).  This was well before COVID reared its head.  I think immunotherapy just does what it wants, when it wants.
                Jud Keith
                Participant
                  Thank you for your responce. I am interested to know if your rash ever went away. My rash seems to be getting better and the leg/foot swelling has gone down so the prednosone must be helping. What has lead me to look for reasons other than the Opdivo for the answer to this sudden much- worse rash was my oncologist has been  fairly insistent that the rash was not the result of the treatments. He says in all the years he has been involved with immunotherapy he has not seen a rash reappear months later, especially one this severe. But like you said immunotherapy has a mind of its own. The dermatologist is testing me to see if the rash is Lichen Planus. I’m not sure what we do if it is since I know there isn’t any real cure for L/P. I’ve had a place in my mouth for years and nothing really helps it. It comes and goes at it’s own choosing. Let me know if your rash finally went away. Also did you treat it with any lotions, etc. that may have helped?   thanks, judd.
                gopher38
                Participant
                  I was on opdivo only for a year from 2/18 to 2/19.  We then stopped, as I was 3B and NED.  Very few side effects from opdivo.  Very mild rash, some shortness of breath, but low grade.  About 8/19, six months after stopping opdivo, they found progression and so I was supposed to start combo opdivo/yervoy, but there was a delay for various reasons, and during that time I broke out in a rash all over my torso, front and back.  Redness and horrible itching all over; unable to sleep at night.  Was worried that it would stop the combo treatment, but it went away after about three weeks.
                  Jud Keith
                  Participant
                    Your reaction sounds similiar to mine but I have been fortunate in that my rash was only on my legs and did not itch and hasn’t interferred with my sleep. Just in the last few days my rash is clearing up fairly quickly. The swelling went down about 6 days ago and now each morning there is a noticeable improvement, (disappearance), in the rash. Maybe the prednosone is causing the clearing but there is definitely a daily improvement. Thank you for contacting me.
                Viewing 4 reply threads
                • You must be logged in to reply to this topic.
                About the MRF Patient Forum

                The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.